Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 18, 2008, 7:40 PM CDT for Bowie County, Texas; Howard County, Little River County, Sevier County, Arkansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 7:40 PM CDT (00:40 UTC)
- Expired
- Mar 18, 2008, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, AR, Little River County, AR, Sevier County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 8:33 PM CDT | FLASH FLOOD | Nashville, AR | ONE FOOT OF WATER COVERING HIGHWAY 371W AT DILLARD CREEK. |
| Mar 18, 8:40 PM CDT | FLASH FLOOD | 8 S Nashville, AR | 1 TO 2 FEET OF WATER COVERING ROAD AT HWY 355 AT COUNTY LINE RD SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 190040
FFWSHV
ARC061-081-133-TXC037-190445-
/O.NEW.KSHV.FF.W.0005.080319T0040Z-080319T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...NEW
BOSTON...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
DIERKS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 1145 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR MAUD...OR ABOUT 13 MILES
SOUTHEAST OF NEW BOSTON...MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REDWATER...HOOKS...NASH...OGDEN...WINTHROP...WILTON...BEN LOMOND...
TOLLETTE...LOCKESBURG AND GILLHAM
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3436 9390 3421 9390 3418 9379 3378 9382
3375 9395 3362 9390 3356 9393 3356 9403
3329 9405 3325 9464 3334 9474 3369 9474
3363 9448 3419 9447 3422 9427 3437 9425
TIME...MOT...LOC 0040Z 211DEG 53KT 3335 9427
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 7:40 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 18, 7:40 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT TUE MAR 18 2008
.DISCUSSION...
FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 133...UNTIL 2
AM CDT. THIS WATCH REPLACES 131. ALSO SOME CHANGES TO WINDS TO
ACCOUNT FOR MOVEMENT OF FRONT...CURRENTLY FROM NEAR TXK TO TYR.
UPDATED CURRENT TEMPS AND DEWPOINTS BUT NO CHANGES TO POPS OR
LOW TEMPS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 64 40 72 / 100 20 0 0
MLU 56 64 40 69 / 100 30 0 0
DEQ 49 63 36 71 / 100 30 0 0
TXK 50 63 40 71 / 100 30 0 0
ELD 53 63 36 70 / 100 30 0 0
TYR 49 65 42 73 / 100 20 0 0
GGG 49 64 40 73 / 100 20 0 0
LFK 52 67 40 73 / 100 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/06Hazardous weather outlook, Mar 18, 12:03 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT TUE MAR 18 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1203 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON...EVENING AND PORTIONS OF THE OVERNIGHT HOURS OVER THE FOUR STATE AREA. THUNDERSTORMS THAT DO DEVELOP AND REACH OR EXCEED SEVERE LIMITS...WILL PRODUCE FREQUENT LIGHTNING AND VERY GUSTY WINDS. SOME OF THE THUNDERSTORM CLUSTERS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS...AND THEN OTHER ISOLATED SUPER CELL THUNDERSTORMS MAY BECOME TORNADIC. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LUFKIN... TEXAS TO FARMERVILLE...LOUISIANA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. 24
In the hours before
Local storm report, Mar 18, 3:12 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG WEST MONROE 32.51N 92.15W
03/18/2008 OUACHITA LA BROADCAST MEDIA
LARGE SHED DESTROYED. PART OF THE SHED LANDED ON A TRUCK.
WINDS GUSTING 40-50MPH
&&
04Local storm report, Mar 18, 3:38 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK EMERGENCY MNGR
WATER ABOUT 1 FOOT DEEP ON HWY 70. WATER GETTING INTO
SOME BUSINESSES AND HOMES IN VALLIANT.
&&
04Local storm report, Mar 18, 4:11 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK LAW ENFORCEMENT
HWY 70 BEING SHUT DOWN DUE TO HIGH WATER. WATER IN HOMES
IN VALLIANT AND VICINITY.
&&
04Local storm report, Mar 18, 5:12 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM NON-TSTM WND DMG MONROE 32.51N 92.08W
03/18/2008 OUACHITA LA BROADCAST MEDIA
ESTIMATED 15000 WITHOUT POWER ACROSS NORTHEAST LOUISIANA.
5600 IN OUACHITA PARISH. REPORTS OF NUMEROUS TREES DOWN
ON POWERLINES ACROSS THE REGION.
&&
04Local storm report, Mar 18, 5:59 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 WNW RINGOLD 34.22N 95.14W
03/18/2008 MCCURTAIN OK PUBLIC
WATER OVER PINE CREEK ROAD.
&&
04Local storm report, Mar 18, 6:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG LOCKESBURG 33.97N 94.17W
03/18/2008 SEVIER AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN LOCKESBURG. REPORTS STILL
COMING IN FROM OTHER AREAS IN THE COUNTY.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 41 min |
| Mar 18, 8:34 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Upshur | 41 min |
| Mar 18, 9:07 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Marion, Upshur | 53 min |
| Mar 18, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 43 min |
| Mar 18, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 23 min |
| Mar 18, 10:19 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 41 min |
| Mar 19, 12:48 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus | 42 min |
| Mar 19, 8:40 AM CDT | River Flood Warning | SHV | Wood | 4 days |
| Mar 19, 1:16 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.